# SDR CA980331026

- Difficulty date: March 6, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Engine: Lyc AEIO360A1B6
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Tappet Body
- Part number: 72877
- Condition: Spalled
- Location: Engine Camshaft
- Part time: 1,746 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A SCHEDULED 50 HR INSP THAT CONTAINED TASKS REQUIRED TO C\W THE ON CONDITION PROGRAM ESTABILSHED FOR THE ENGINE.  A MODERATE AMT OF  SMALL METAL PARTICLES FOUND IN OIL FILTER ELEMENT.  SUBSEQUENT INSP  OF THE OIL SYSTEM SUCTION STRAINER REVEALED A SMALL AMOUNT OF MUCH LARGER METAL PARTICLES.   NR 1 AND NR 3 CYLINDERS  REMOVED .  WITH THE CYLINDERS REMOVED, INSPECTION REVEALED ABNORMAL WEAR ON  FRONT AND REAR LOBES OF THE CAMSHAFT AND THE TAPPETS WERE VERY BADLY SPALLED.  THE ENGINE WAS REMOVED FOR REPAIR.
